skip to Main Content
  • Viewing 5 posts - 1 through 5 (of 5 total)
  • Profile Photo
    peachland
    Participant

    Has anyone had excessive yawning as a side effect of Lamictal or another mood stabilizer? Any tips on how to manage this?

    I took Lithium for 15 years but was still very depressed. I thought it was the best I’d feel. I just tapered off and switched to Lamictal. Now on 125mg.

    I yawn about 250 times a day.

    I also have a shortness of breath and a dry cough sometimes, plus occasional headaches. But no depression.

    Hey there!

    I just did some research and it seems as though when excessive yawning is a side effect of medication there is little to do other than asking the doc to lower the dose.

    It seems to be a common side effect based on my google research. You can see that here.

    Sorry, we couldn’t be more helpful!

    Profile Photo
    Balance123
    Participant

    Hi,

    that is super rough and annoying! From my personal experience taking psych meds, I find that any side effect can happen on any medication and different side effects happen to different people- even if it is not on the ‘list of possible side effects’. My suggestion would be to reach out to the doctor who prescribed it and speak to her about it- discussing the pros and cons of staying on a med that while it is working has painful side effects.

    i find that with doctors who prescribe psychiatric medication, communication is key to finding the right combination and there is possibly other meds you can try- or you can decide to stay on this one, but it is important to discuss it always with your doctor.

    Good luck!

    Profile Photo
    peachland
    Participant
    Topic Author

    We lowered the dose to 100mg and I’m still yawning a lot. We’re now discussing reducing it to 75mg to see if that helps but I need to monitor my mood carefully.

    My doctor is quite awful. She didn’t even believe me that yawning was a possible side effect and she simply told me to relax.

    if anyone has a recommendation for a psychiatrist in NYC, let me know

     

    Oh my, sorry to hear that! You don’t deserve to be misunderstood by your psychiatrist.  I will pm a referral or two and hopefully, that will be helpful!

     

     

Viewing 5 posts - 1 through 5 (of 5 total)

You must be logged in to to reply to this topic. Not a member yet? Register now!

Back To Top